Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2011, 5:32 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 5:32 PM CDT (22:32 UTC)
- Expired
- May 13, 2011, 6:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:35 PM CDT | TSTM WND DMG | Dover, TN | A TREE WAS BLOWN DOWN IN DOVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS54 KOHX 132232
SVROHX
TNC125-161-132300-
/O.NEW.KOHX.SV.W.0176.110513T2232Z-110513T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 528 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DOVER...
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3667 8787 3665 8785 3665 8764 3647 8751
3635 8790 3638 8801 3645 8806 3646 8805
3659 8806 3668 8793
TIME...MOT...LOC 2232Z 237DEG 26KT 3647 8788
$$
FORECASTER:131 follow-up statement
983
WWUS54 KOHX 132254
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT FRI MAY 13 2011
TNC125-161-132300-
/O.CON.KOHX.SV.W.0176.000000T0000Z-110513T2300Z/
MONTGOMERY TN-STEWART TN-
554 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STEWART AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 600 PM CDT...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR DOVER...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN STEWART AND NORTHWESTERN MONTGOMERY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3640 8777 3656 8801 3665 8785 3665 8764
3647 8751
TIME...MOT...LOC 2254Z 237DEG 26KT 3653 8772
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:52 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 13, 3:52 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT FRI MAY 13 2011 .SHORT TERM...AS A WEAKENING AREA OF SHOWERS WAS EXITING THE CUMBERLAND PLATEAU THIS AFTERNOON, ANOTHER BATCH OF THUNDERSTORMS WAS DEVELOPING JUST TO OUR WEST. THESE STORMS ARE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM, WHICH IS FORECAST TO PUSH FROM THE MIDDLE MISSISSIPPI VALLEY TO NEAR NORTHWESTERN MIDDLE TENNESSEE BY 12Z/SAT. A FEW STORMS TONIGHT COULD BECOME SEVERE TONIGHT, ESPECIALLY OVER WESTERN AREAS THIS EVENING. SPC HAS WESTERN MIDDLE TENNESSEE UNDER A SLIGHT RISK AREA THROUGH TONIGHT. CLOSED UPPER LOW PRESSURE SYSTEM TAKES ITS MERRY SWEET TIME PULLING EASTWARD, AND IT STILL LOOKS LIKE A VERY COOL AND RAINY PERIOD THROUGH MONDAY, WITH HIGHS MAINLY IN THE 60S AND LOWS DIPPING INTO THE 40S. .LONG TERM...THE CLOUDS AND RAIN FINALLY START TO PUSH OUT OF THE AREA BY THE MIDDLE OF NEXT WEEK, AND WE SHOULD BE ABLE TO SQUEEZE OUT ANOTHER COUPLE DRY DAYS BY LATE NEXT WEEK, WITH MODERATING TEMPERATURES AND A RETURN TO SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 70 55 63 / 80 70 30 30 CLARKSVILLE 59 67 53 62 / 80 70 40 30 CROSSVILLE 59 71 54 62 / 80 70 40 40 COLUMBIA 60 70 53 66 / 80 70 30 20 LAWRENCEBURG 60 70 52 69 / 80 70 20 20 WAVERLY 59 68 53 64 / 80 70 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 13, 5:17 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT FRI MAY 13 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH ISOLATED STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 23 min |
| May 13, 7:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 43 min |
| May 13, 7:50 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 115 min |
| May 13, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 32 min |
| May 13, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.